MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W10040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use an evercross device with a 7fr sheath and non-mdt 0.035 angled guidewire during the treatment of a moderately calcified fibrous lesion in the mid right subclavian vein.It was reported that the ifu was followed and the device was prepped without issue.It was also reported that during the second inflation of the balloon, at an inflation pressure of 10 atm, the balloon burst.Following this, there were difficulties removing the balloon as the tip of the balloon catheter broke off.The broken tip was stuck to the wire and had to be snared for removal.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the evercross device was returned for evaluation.No ancillary devices were included.Visual inspection: the evercross was inspected.The balloon showed a radial burst with the catheter fractured off within the balloon segment.Approximately 3.5cm of the balloon remained on the catheter.No marker bands were found on the catheter.The working length of the catheter was approximately 76 cm.Under microscope the distal edge of the catheter was inspected and the fracture face was flat and showed the color of the catheter lighten, consistent with material stretching.The distal segment of the evercross catheter which had been snared was not returned.The product labeling for the evercross unit associated to lot a545679 indicates a balloon length of 4cm and a working length of 80cm.No functional testing could be conducted on this returned device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7513950
Report Number2183870-2018-00272
Device Sequence Number16816127
Product Code LIT
UDI-Device Identifier00821684062258
UDI-Public00821684062258
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2020
Device Catalogue NumberAB35W10040080
Device Lot NumberA545679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer06/20/2018
08/08/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date07/18/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR